Texas, 2010

Winter Storm and Winter Weather in Texas, January 28, 2010

January 28, 2010 · NWS LUB · 19 events in 19 counties and zones

A deadly winter storm produced widespread snow and ice accumulations and resulted in significant damage across the west Texas South Plains during the daytime hours of the 28th. Wintry precipitation began to overspread the region in the hours after sunrise.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$3.9 million
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A deadly winter storm produced widespread snow and ice accumulations and resulted in significant damage across the west Texas South Plains during the daytime hours of the 28th.

Wintry precipitation began to overspread the region in the hours after sunrise. Although heavy snowfall (including thunder-snow) was common over the western South Plains and the extreme southwestern Panhandle, the precipitation began to fall as freezing rain over much of the central South Plains, the extreme southeastern Panhandle, and the northern Rolling Plains. A layer of ice, that in some cases became topped by accumulating snow, downed trees and utilities. This led to widespread damages from fallen trees and power lines. More than 200 power poles were snapped by the weight of ice and snow in Floyd County, and another 40 poles were downed in Hale County. A downed power pole and line in Olton (Lamb County) fell onto four parked vehicles in the high school parking lot, and the live utility wire caused a fire that destroyed one of the cars. Approximately 20,000 South Plains homes and businesses were without power at the height of the storm, and at least two homes were heavily damaged in Lubbock (Lubbock County) by falling trees.

Authorities reported 175 weather-related auto accidents in Lubbock County. Multiple accidents were additionally reported in Childress, Hale, Hall, Hockley, Motley, and Terry Counties. One Hale County motorist was injured.

In rural Bailey County, an elderly woman slipped on the ice and broke her hip. Injured from the fall and unable to summon help, the woman died of exposure before being found.

The entire city of Childress (Childress County) was rendered without power and communications for an extended period of time. Ice-related damage was widespread there, and included the collapse of a radio tower. In addition, power outages at nearby Greenbelt Lake (Donley County) caused pumps to fail and resulted in an outage of drinking water for the Childress area.

Total economic damages from the storm were estimated at nearly $4 million.

A list of reported snow accumulations follows: 9 inches in Rhea (Parmer County), 8 inches in Olton (Lamb County), 6 inches in Happy (Swisher County), 6 inches in Hart (Castro County), 6 inches in Muleshoe (Bailey County), 6 inches in Sudan (Lamb County), 5 inches in Denver City (Yoakum County), 5 inches in Friona (Parmer County), 4 inches in Dimmitt (Castro County), 4 inches in Littlefield (Lamb County), 4 inches in Shallowater (Lubbock County), 4 inches in Tulia (Swisher County), 4 inches in Wolfforth (Lubbock County), 3 inches in Abernathy (Hale County), 3 inches in Lubbock (Lubbock County), 3 inches in Morton (Cochran County), 3 inches in Plainview (Hale County), 3 inches in Silverton (Briscoe County), 2 inches in Brownfield (Terry County), 2 inches in Turkey (Hall County), 1 inch in Crosbyton (Crosby County), 1 inch in Floydada (Floyd County), 1 inch in Plains (Cochran County), and 1 inch in Vigo Park (Swisher County).

A list of reported ice accumulations follows: 1 inch in Childress (Childress County), 1 inch in Dimmitt (Castro County), 1 inch in Memphis (Hall County), 0.75 inch in Paducah (Cottle County), 0.50 inch in Brownfield, 0.50 inch in Floydada (Floyd County), 0.50 inch in Happy (Swisher County), 0.50 inch in Tahoka (Lynn County), 0.25 inch in Levelland (Hockely County), 0.25 inch in Lubbock (Lubbock County), 0.25 inch in Matador (Motley County), 0.25 inch in Muleshoe (Bailey County), and 0.25 inch in Plainview (Hale County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 28, 5:27 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 28, 5:27 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
527 AM CST THU JAN 28 2010

.AVIATION...
IFR TO VLIFR CONDITIONS WILL PERSIST THROUGH AT LEAST THE NEXT 18
HOURS AT BOTH TAF SITES. CONSIDERABLE UNCERTAINTY REMAINS WITH THE
TIMING ON PRECIPITATION TYPES AND WHEN THEY WILL CHANGE SO DO NOT
BE SURISED FOR SEVERAL AMENDMENTS THROUGH THE DAY. DO EXPECT TO
SEE A PROLONGED PERIOD OF A MIX OF FREEZING RAIN AND SLEET AT BOTH
SITES FROM THE MORNING INTO THE AFTERNOON HOURS BUT SHOULD
EVENTUALLY CHANGE OVER TO SLEET AND SNOW AROUND 00Z TONIGHT.
PRECIPITATION SHOULD THEN TAPER OFF AT KLBB AFTER MIDNIGHT BUT
WILL LINGER AT KCDS THROUGH 12Z.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 407 AM CST THU JAN 28 2010/

SHORT TERM...
A PLETHORA OF WINTER WEATHER TYPES WILL AFFECT THE REGION MAKING
FOR A COMPLICATED FORECAST. LARGE SHIELD OF PRECIPITATION HAS
DEVELOPED WITHIN THE LAST HOUR ACROSS THE SOUTH PLAINS WITH A FEW
EMBEDDED THUNDERSTORMS OBSERVED FROM LIGHTNING DATA.
FORTUNATELY...SURFACE TEMPERATURES ACROSS ALL BUT THE FAR
NORTHWESTERN COUNTIES REMAIN WELL ABOVE FREEZING BUT NORTHEASTERLY
SURFACE WINDS CONTINUE TO ADVECT COOLER AIR IN FROM THE NORTHEAST.
COLD FRONTAL BOUNDARY STRETCHED ROUGHLY ALONG A LINE FROM DENVER
CITY TO ASPERMONT AS OF 3 AM AND PRECIPITATION IS LIKELY
DEVELOPING ALONG THE FRONTAL ZONE AIDED BY LOW-LEVEL FRONTOGENESIS
AS WELL AS MID- LEVEL LIFT IN ADVANCE OF THE APPROACHING STORM
SYSTEM. WATER VAPOR SATELLITE IMAGERY SHOWS THE CORE OF THE LOW
APPROACHING THE NORTHERN BORDER OF THE MEXICAN STATES OF
SONORA/CHIHUAHUA WHICH IS CLOSE TO WHAT ALL THE 00Z MODEL DATA
SHOWS. WARM CONVEYOR BELT IS ALSO HELPING TO TRANSPORT RICH GULF
MOISTURE AHEAD OF THE STORM SYSTEM...ALL OF WHICH IS SETTING THE
STAGE FOR QUITE A BIT OF PRECIP ACROSS THE REGION.

BIGGEST HEADACHES REVOLVED AROUND TIMING OF THE TRANSITION FROM
ALL LIQUID PRECIP TO ALL FROZEN PRECIPITATION. STRONG WARM LAYER
LOCATED BETWEEN 1.5 TO 6 KFT WAS DEPICTED QUITE WELL BY ALL MODELS
AND WILL BE SLOW TO ERODE THROUGH THE DAY. CONTINUED COLD
ADVECTION WILL HELP INCREASE THE DEPTH OF THE COLD AIR AND ERODE
THE WARM LAYER FROM THE BOTTOM...ALREADY STARTING TO SEE SOME
WET- BULB COOLING TAKING PLACE HERE AT THE WFO WHERE TEMPERATURES
HAVE DROPPED FROM THE LOW 40S INTO THE MID 30S SINCE THE ONSET OF
PRECIPITATION. WILL ALSO SEE THE WARM LAYER ERODE FROM THE TOP
DOWN FOR THIS REASON PLUS SYNOPTIC-SCALE LIFT AS THE STORM SYSTEM
APPROACHES. UNFORTUNATELY...IT STILL APPEARS AS IF THIS WARM LAYER
WILL REMAIN STRONG ENOUGH TO RESULT IN TEMPERATURE PROFILES
FAVORABLE FOR FREEZING RAIN AND SLEET ACROSS A LARGE PART OF THE
FORECAST AREA THROUGH MUCH OF THE DAY. CONSIDERABLE UNCERTAINTY
REMAINS AS TO WHEN THE ACTUAL TRANSITION WILL TAKE PLACE AS THE
MODELS SO FAR HAVE NOT BEEN KEEPING UP WITH THE ACTUAL DROP IN
TEMPERATURES TAKING PLACE.

CURRENT THOUGHTS ARE THAT ICE ACCUMULATIONS FROM THE FREEZING RAIN
WILL BE GREATEST ACROSS PORTIONS OF THE ROLLING PLAINS WHERE THE
WARM LAYER WILL BE SLOWEST TO ERODE BUT PORTIONS OF THE CENTRAL
SOUTH PLAINS COULD ALSO SEE ACCUMULATIONS OF ICE APPROACHING TWO
TENTHS OF AN INCH. LATEST 06Z NAM RUN ALSO IS HINTING THAT THE
WARM LAYER WILL LAST LONG ENOUGH TO WHERE WE COULD SEE SOME ISSUES
WITH GREATER ACCUMULATIONS ON THE CAPROCK THAN WAS INITIALLY
THOUGHT. 00Z NAM AND GFS HAD THE PRECIP TYPE AT KLBB SWITCHING
OVER TO ALL SNOW SHORTLY AFTER 18Z BUT NOW KEEP FZRA/IP TO NEAR 00Z
FRIDAY/SUNSET TONIGHT. FURTHER NORTH ACROSS THE NORTHWESTERN SOUTH
PLAINS INTO THE FAR SRN PANHANDLE...ALL CURRENT MODEL DATA STILL
INDICATES A MUCH MORE RAPID TRANSITION INTO SNOW WITH AMOUNTS UP
TO ONE FOOT POSSIBLE ACROSS PARMER AND CASTRO COUNTIES. GUSTY
WINDS WILL ALSO LIKELY RESULT IN AREAS OF BLOWING SNOW AND POOR
VISIBILITIES. DID BASE WEATHER GRIDS ON THE 00Z MODEL DATA AND
WILL NEED TO EVALUATE THE INCOMING 06Z DATA AS WELL AS TRENDS IN
SURFACE DATA TO SEE IF THIS NEEDS TO BE UPDATED THROUGH THE
MORNING.

WITH THE POSSIBILITY OF ACCUMULATING SNOWS AND FROZEN
PRECIPITATION ACROSS THE SOUTHERN PORTION OF THE FORECAST
AREA...OPTED TO UPGRADE THE WATCH TO A WINTER WEATHER ADVISORY.
SPLIT THE ADVISORY INTO TWO SECTIONS IN ORDER TO HANDLE THE
VARIOUS WEATHER TYPES. WESTERN PORTIONS OF THE ADVISORY WILL
HIGHLIGHT THE GREATER POSSIBILITY OF SNOW WHILE THE EASTERN
PORTIONS OF THE ADVISORY WILL HIT THE FACT THEY WILL SEE MORE
FROZEN PRECIP. WILL RUN THE ADVISORY FOR THE SAME LENGTH AS THE
WARNINGS...THROUGH 12Z FRIDAY MORNING. AREAS UNDER A WINTER STORM
WARNING CONTINUE TO LOOK GOOD AND WILL ONLY REFRESH WORDING AND
SNOWFALL AMOUNTS.

AS THE MAIN STORM SYSTEM MOVES EAST OF THE AREA LATE TONIGHT...
PRECIPITATION SHOULD SWITCH OVER TO ALL SNOW AND TAPER OFF FROM
WEST TO EAST. POSSIBILITY OF CLEAR SKIES ACROSS THE WESTERN
PORTIONS OF THE AREA...SNOWPACK...AND WIND GOING LIGHT AND
VARIABLE HINT AT TEMPERATURES DROPPING QUITE A BIT AND LOWERED
THEM SEVERAL CATEGORIES.

JORDAN

LONG TERM...
UPPER TROUGH WILL BE EXITING THE REGION TO THE EAST ON FRIDAY AND
WITH IT ANY MEANINGFUL ASCENT. STILL...MODELS CONTINUE TO GENERATE
VERY LIGHT QPF ACROSS THE NE HALF OF THE CWA THROUGH THE
MORNING...WITH FORECAST SOUNDING INDICATING SATURATION AOB 700MB
SUGGESTING A FEW FLURRIES OR LIGHT SNOW SHOWERS COULD PERSIST.
BEYOND THAT...RATHER TRANQUIL WEATHER WILL RETURN TO THE SOUTH
PLAINS REGION THROUGH AT LEAST THE FIRST PART OF NEXT WEEK. AFTER
A CHILLY DAY FRIDAY...WITH TEMPERATURES STRUGGLING TO REACH THE 30
DEGREES MARK...READINGS WILL MODERATE OVER THE WEEKEND AS A
PROGRESSIVE UPPER RIDGE SLIDES OVER. OF NOTE...WE COULD SEE A VERY
CHILLY START TO THE DAY SATURDAY IF SKIES FULLY CLEAR...ESPECIALLY
WHERE ANY SNOWPACK IS PRESENT.

BY EARLY NEXT WEEK...A S/W TROUGH WILL RACE PAST TO THE NORTH
BRINGING WITH IT A WEAK COLD FRONT AND SOME MID AND HIGH CLOUDS...
BUT THE PROGRESSIVE NATURE...NORTHERN TRACK AND LACK OF LOW-LEVEL
MOISTURE ALL SUPPORT A DRY PASSAGE. THE NEXT FEATURE OF INTEREST
THEN BECOMES A LOW AMPLITUDE SOUTHERN STREAM S/W TROUGH THAT WILL
APPROACH BY THE MIDDLE OF NEXT WEEK. CURRENTLY...INDICATIONS ARE
THAT THIS SYSTEM WILL BE ABLE TO TAP GOOD LOW-LEVEL MOISTURE AS A
SFC RIDGE SINKS ACROSS THE MISSISSIPPI RIVER VALLEY AND PROVIDES
SOLID RETURN FLOW ON ITS SOUTHWEST FLANKS. WILL OPT TO LEAVE
PRECIP MENTION OUT OF DAY 7 FORECAST FOR NOW...AWAITING FURTHER
INSPECTION/CONFIRMATION. ATTM...GUIDANCE SUGGEST THIS SYSTEM COULD
BRING ANOTHER DECENT ROUND OF QPF TO THE AREA /FAVORING THE SE
ZONES/...THOUGH EARLY INDICATIONS ARE THAT IT WOULD BE A RAIN
EVENT IF IT DOES MATERIALIZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        30  10  28  13  38 / 100  60  10   0   0
TULIA         30  17  26  10  37 / 100  70  10  10   0
PLAINVIEW     32  18  26  14  38 / 100  70  10   0   0
LEVELLAND     36  19  31  17  43 / 100  60  10   0   0
LUBBOCK       34  20  28  16  40 / 100  60  10   0   0
DENVER CITY   44  22  34  21  45 / 100  50  10   0   0
BROWNFIELD    42  21  32  19  44 / 100  50  10   0   0
CHILDRESS     32  21  27  16  34 / 100  80  10  10   0
SPUR          37  22  28  17  38 / 100  70  10  10   0
ASPERMONT     48  26  30  19  38 / 100  80  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: TXZ033>044.

WINTER STORM WARNING UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: TXZ021>032.

&&

14/23/14
Hazardous weather outlook, Jan 28, 5:57 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
557 AM CST THU JAN 28 2010

TXZ021>044-291200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
557 AM CST THU JAN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER

A WINTER STORM WARNING IS IN EFFECT TODAY THROUGH EARLY FRIDAY FOR
THE NORTHERN HALF OF THE AREA. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THE SOUTHERN HALF OF THE AREA TODAY THROUGH EARLY
FRIDAY.

A POTENT STORM SYSTEM WILL BRING WINTRY PRECIPITATION TO THE AREA
TODAY INTO EARLY FRIDAY. THERE WILL BE A RISK OF HEAVY SNOW AND
SLEET ACROSS THE NORTHWEST. ACROSS THE NORTHEAST...FREEZING
RAIN...SLEET...AND FINALLY SNOW IS EXPECTED. SOUTH OF A MORTON TO
ABERNATHY TO ROARING SPRINGS LINE...LIGHT TO MODERATE AMOUNTS OF
A WINTRY MIX OF FREEZING RAIN...SLEET AND FINALLY SNOW ARE
EXPECTED LATE THIS MORNING THROUGH EARLY FRIDAY. ADDITIONALLY...
NORTHEASTERLY WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH FOR A
PERIOD THIS MORNING. ALTHOUGH DECREASING SOMEWHAT THIS
AFTERNOON...GUSTY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES WHERE SNOW IS PRESENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW AND FLURRIES WILL PERSIST THROUGH FRIDAY MORNING...
THOUGH LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME FROM FRIDAY
AFTERNOON THOUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS AND LOCAL
OFFICIALS ARE ENCOURAGED TO REPORT SNOW AND ICE AMOUNTS AS WELL AS
ANY WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm, 2 winter weather. Local standard time, as filed.

Winter Storm, Swisher

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Swisher forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Winter Storm, Parmer

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Parmer forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Storm, Cottle

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Cottle forecast zone
Reported by
Law Enforcement
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Winter Storm, Floyd

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Floyd forecast zone
Property damage
$1.0 million
Reported by
Law Enforcement
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Winter Storm, Hale

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Hale forecast zone
Injuries
0 direct, 1 indirect
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Winter Storm, Motley

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Motley forecast zone
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Winter Storm, Hall

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Hall forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Winter Storm, Childress

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Childress forecast zone
Property damage
$1.0 million
Reported by
Law Enforcement
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Winter Storm, Lynn

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Lynn forecast zone
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Winter Storm, Terry

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Terry forecast zone
Reported by
Law Enforcement
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Winter Storm, Lubbock

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Lubbock forecast zone
Property damage
$1.4 million
Reported by
Law Enforcement
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Winter Storm, Briscoe

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Briscoe forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Winter Storm, Castro

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Castro forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Winter Storm, Lamb

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Lamb forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Winter Storm, Hockley

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Hockley forecast zone
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Weather, Cochran

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Cochran forecast zone
Reported by
Law Enforcement
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Winter Weather, Crosby

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Crosby forecast zone
Reported by
Law Enforcement
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Winter Storm, Yoakum

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Yoakum forecast zone
Reported by
Law Enforcement
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

Winter Storm, Bailey

When
January 28, 9:00 AM CST to 6:00 PM CST
Where
Bailey forecast zone
Deaths
1 direct, 0 indirect
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Storm, Bailey2010-01-2892FemaleOutside/Open AreasDirect

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210969, 210972, 210974, 210975, 210976, 210977, 210979, 210980, 210982, 210983, 210984, 210986, 210987, 210990, 210992, 211001, 211003, 211008, 211011.